Citalopram can actually *cause* difficulty breathing, as well as swelling of the throat. But if you were having these symptoms before starting, then it's not likely the cause. Still, I would let your Dr. know and maybe he'll prescribe a different anti depressant.
Buscopan is an anti spasmodic that seems to target the stomach.
Lansoprazole is a proton pump inhibitor that prevents the production of 90-99% of the normally produced stomach acid.
GERD/Heartburn/Acid Reflux/Hiatal hernia - the whole thing is very complicated to treat and cure. It has dozens of symptoms from chest and stomach pain to cough and throat tightness, difficulty swallowing, burning in the throat, etc. etc. Most doctors immediately prescribe a PPI like lansoprazole or omeprazole, and for many it brings relief, but for just as many it doesn't work. Or it works for a while and them stops working. It can take several days to start working, so don't give up on it yet for the GERD symptoms. Give it at least a week to take full effect. And once it does start working, it should not be stopped suddenly. When the time comes to stop taking it, it should be done gradually to prevent an acid rebound. And it should not be taken for a long term.
For now the Dr. is only giving you something to help with the symptoms. Real treatment cannot start until the endoscopy reveals the source of the problems. And they may want to do other tests after to confirm your PH level and motility of your digestion. . You are not alone in this condition. There are literally millions suffering from similar issues, as you'll see from reading the other messages here. It can take a lot of trial and error to figure out, with diet and lifestyle changes as well as drug treatments. So hang in there. Let us know the results after your test.
Post Edited (rjdriver) : 2/11/2014 11:15:05 AM (GMT-7)